Alert archive / Florida / High Surf Advisories in 2021

High Surf Advisory 6, NWS Tampa Bay, FL

October 27, 20216 counties in Florida

NWS Tampa Bay, FL issued this high surf advisory at Oct 27, 2021, 7:01 PM EDT for 6 counties in Florida. It took effect at Oct 28, 2021, 3:00 PM EDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2021, 7:01 PM EDT (23:01 UTC)
In effect from
Oct 28, 2021, 3:00 PM EDT
Expired
Oct 30, 2021, 11:00 PM EDT
In force
56 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WHUS42 KTBW 272301
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
701 PM EDT Wed Oct 27 2021

FLZ050-151-155-160-162-165-281445-
/O.NEW.KTBW.SU.Y.0006.211028T1900Z-211031T0300Z/
/O.NEW.KTBW.RP.S.0026.211028T1400Z-211031T1800Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
701 PM EDT Wed Oct 27 2021

...HIGH RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
SUNDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 11 PM EDT
SATURDAY...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  6 feet. For the High Rip Current Risk, dangerous rip currents 
  expected.

* WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, 
  Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, from 3 PM Thursday to 11 PM 
  EDT Saturday. For the High Rip Current Risk, from Thursday 
  morning through Sunday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
5 follow-up statements
343 
WHUS42 KTBW 280900
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
500 AM EDT Thu Oct 28 2021

FLZ050-151-155-160-162-165-290300-
/O.CON.KTBW.SU.Y.0006.211028T1900Z-211031T0300Z/
/O.CON.KTBW.RP.S.0026.211028T1400Z-211031T1800Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
500 AM EDT Thu Oct 28 2021

...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 10 AM EDT THIS
MORNING THROUGH SUNDAY AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 PM EDT SATURDAY...

* WHAT...For the High Surf Advisory, large breaking waves building
  to 4 to 8 feet later today through Saturday. For the High Rip 
  Current Risk, dangerous rip currents are expected.

* WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, 
  Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, from 3 PM today to 11 PM EDT
  Saturday. For the High Rip Current Risk, from this morning 
  through Sunday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
882 
WHUS42 KTBW 290049
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
849 PM EDT Thu Oct 28 2021

FLZ050-151-155-160-162-165-300300-
/O.CON.KTBW.SU.Y.0006.000000T0000Z-211031T0300Z/
/O.CON.KTBW.RP.S.0026.000000T0000Z-211031T1800Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
849 PM EDT Thu Oct 28 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves 
  building to 4 to 8 feet later today through Saturday. For the 
  High Rip Current Risk, dangerous rip currents are expected.

* WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, 
  Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, continuing through 11 PM EDT
  Saturday. For the High Rip Current Risk, continuing through 
  Sunday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
788 
WHUS42 KTBW 291132
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
732 AM EDT Fri Oct 29 2021

FLZ050-151-155-160-162-165-291945-
/O.CON.KTBW.SU.Y.0006.000000T0000Z-211031T0300Z/
/O.CON.KTBW.RP.S.0026.000000T0000Z-211031T1800Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
732 AM EDT Fri Oct 29 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves 
  building to 4 to 8 feet later today through Saturday. For the 
  High Rip Current Risk, dangerous rip currents are expected.

* WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, 
  Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, continuing through 11 PM 
  EDT Saturday. For the High Rip Current Risk, continuing 
  through Sunday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
165 
WHUS42 KTBW 292020
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
420 PM EDT Fri Oct 29 2021

FLZ050-151-155-160-162-165-310300-
/O.CON.KTBW.SU.Y.0006.000000T0000Z-211031T0300Z/
/O.CON.KTBW.RP.S.0026.000000T0000Z-211031T1800Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
420 PM EDT Fri Oct 29 2021

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
AFTERNOON...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  8 feet continuing through Saturday. For the High Rip Current 
  Risk, dangerous rip currents are expected.

* WHERE...Pinellas, Coastal Hillsborough, Coastal Manatee, 
  Coastal Sarasota, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, continuing through 11 PM 
  EDT Saturday. For the High Rip Current Risk, continuing 
  through Sunday afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
453 
WHUS42 KTBW 301743
CFWTBW

Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
143 PM EDT Sat Oct 30 2021

FLZ050-151-155-160-162-165-311200-
/O.EXT.KTBW.RP.S.0026.000000T0000Z-211101T0000Z/
/O.CON.KTBW.SU.Y.0006.000000T0000Z-211031T0300Z/
Pinellas-Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-
143 PM EDT Sat Oct 30 2021

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 4 to
  6 feet. For the High Rip Current Risk, dangerous rip currents.

* WHERE...Coastal Manatee, Coastal Hillsborough, Coastal 
  Sarasota, Pinellas, Coastal Charlotte and Coastal Lee Counties.

* WHEN...For the High Surf Advisory, until 11 PM EDT this 
  evening. For the High Rip Current Risk, through Sunday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 27, 2:27 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Oct 27, 2:27 PM EDT, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
227 PM EDT Wed Oct 27 2021

.DISCUSSION...
Upper ridging and surface high pressure extends from Florida
northward to the Great Lakes region. This high pressure will produce
pleasant weather over the Florida peninsula through this evening.
Temperatures will top out around average in the low to mid 80's this
afternoon. Humidity will be on the increase once again starting
tonight as winds turn southerly ahead of the next significant
weather system that is expected to move through the region on
Thursday.

This next significant weather system that will affect Florida is
still well to the west over the central U.S. Models are moving a
deep trough westward and spinning up a robust low pressure system
that will transit eastward over the next 24-48 hours. The occluded
parent low will be located near Arkansas early Thursday with a
secondary low developing near the FL/GA line. The associated warm
front will move over northern Florida with the cold front moving
through the eastern gulf waters and Florida peninsula through the
day on Thursday. The Storm Prediction Center has placed all of
Florida in a Marginal Risk for severe storms and areas from the
Nature Coast southward to Charlotte Harbor in a Slight Risk for
severe storms on Thursday. Heavy downpours, damaging winds and
tornadoes and waterspouts are possible with frontal passage.

The storm system will slowly lift to the northeast on Friday and
Saturday. Showers and storms will clear out by late Friday, but some
lingering clouds may stick around through Saturday, then clearing up
on Sunday. Now for the good news, as high pressure builds in from
the north, it will help filter in some much drier and cooler air
Friday through Sunday. Daytime highs over the weekend will top out
only in the 70's with overnight lows in the low to mid 50's north of
Tampa Bay and upper 50's to low 60's south of Tampa Bay.
Temperatures rebound to around average by the beginning of next week
with rain-free conditions expected.

&&

.AVIATION...
VFR and rain free conditions expected through the first half of the
period. Conditions deteriorate early Thursday morning as a front
approaches the area producing both CIG and VSBY restrictions in SHRA
and TSRA through the day on Thursday. Westerly winds around 5-10
knots expected through the day, decreasing light and variable
overnight. Breezy SSW winds with gusts around 20-30 knots expected
on Thursday.

&&

.MARINE...
Light winds less than 10 knots expected today as high pressure
settles in over the eastern gulf. Weather conditions will begin to
deteriorate early Thursday morning as a strong cold front approaches
the region from the northwest. Gusty SSW winds will reach SCA level
by Thursday morning ahead of the cold front and will remain gusty
through at least Saturday afternoon. This has prompted the issuance
of a Small Craft Advisory for all the eastern gulf waters including
Tampa Bay and Charlotte Harbor from Thursday morning through
Saturday morning. Scattered to numerous showers and thunderstorms
can also be expected with this cold front passage, some which may be
severe with damaging winds and possible waterspouts. High pressure
builds back into the area over the weekend with improving conditions
over the gulf waters expected.

&&

.FIRE WEATHER...
High pressure builds in from the north with rain free conditions for
the rest of today. A strong cold front moves through the region on
Thursday with scattered to numerous showers and thunderstorms
expected. Damaging winds, heavy downpours and an isolated tornado
are possible. Pleasant weather with drier conditions expected over
the weekend, however humidity values are expected to remain above
critical levels.

&&

.Preliminary Point Temps/PoPs...
TPA  75  84  73  79 /  50  90  40  40
FMY  76  87  75  84 /  30  80  80  20
GIF  70  87  70  82 /  20  90  60  30
SRQ  74  85  73  80 /  50  90  40  30
BKV  64  84  67  78 /  50  90  40  40
SPG  76  84  75  79 /  50  90  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 8 AM Thursday to 8 AM EDT Saturday for
     Charlotte Harbor and Pine Island Sound-Coastal waters from
     Bonita Beach to Englewood FL out 20 NM-Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
     Bay waters-Waters from Bonita Beach to Englewood FL out 20
     to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...29/Delerme
Hazardous weather outlook, Oct 27, 4:01 AM EDT, 15 hours before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
401 AM EDT Wed Oct 27 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-272015-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-
401 AM EDT Wed Oct 27 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...THUNDERSTORM IMPACT...
Widespread thunderstorms are expected to move across the area
Thursday, with some severe storms possible. The strongest
thunderstorms will be capable of producing strong gusty winds,
locally heavy rains, and isolated tornadoes.

...COASTAL FLOOD IMPACT...
Thursday night and Friday morning conditions will be favorable
for minor coastal flooding along the Nature Coast. Coastal
residents should be alert for later statements or warnings, and
take action to protect property.

...RIP CURRENT IMPACT...
Thursday through Saturday, high surf may produce strong and
frequent rip currents along area beaches.

...MARINE IMPACTS...
A strong cold front will move east across the waters by Thursday
morning, bringing widespread thunderstorms with strong gusty
winds and rough seas, along with isolated waterspouts.
The thunderstorms will clear out from northwest to southeast
Thursday evening behind the front. However, wind speeds of 20 to
30 knots with gusts to near gale strength will remain through at
least Friday evening, creating seas of up to 10 to 12 feet
offshore and hazardous boating conditions for small craft
operators. Conditions will gradually improve through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:40 PM EDTSmall Craft AdvisoryTBW3 days
Oct 27, 7:01 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota4 days

Nearby

High Surf Advisories in Florida, 2021Every high surf advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.